International Journal of Mathematics and Mathematical Sciences
Volume 8 (1985), Issue 1, Pages 201-203

A charaterization of closed maps using the whyburn construction

Yvonne O. Stallings

Department of Mathematics, University of Southwestern Louisiana, Lafayette 70504, Louisiana, USA

Received 22 May 1984

Copyright © 1985 Yvonne O. Stallings. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper we modify the Whyburn construction for a continuous function f:XY. If the range is first countable, we get a characterization of closed maps; namely, the constructions are the same if and only if the map is closed.